Alert archive / Texas / Special Weather Statements in 2017

Special Weather Statement, NWS Lake Charles, LA

August 6, 2017Hardin County, Texas

NWS Lake Charles, LA issued this special weather statement at Aug 6, 2017, 3:19 PM CDT for Hardin County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2017, 3:19 PM CDT (20:19 UTC)
Expired
Aug 6, 2017, 4:00 PM CDT
In force
41 min
Issued by
NWS Lake Charles, LA

County Hardin County, TX

The radar

The Lake Charles radar (KLCH), 107 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.3 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2017-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2356 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2017-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2356 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
756 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

746 
WWUS84 KLCH 062019
SPSLCH

Special Weather Statement
National Weather Service Lake Charles LA
319 PM CDT SUN AUG 6 2017
 
TXZ180-201-215-261-062100-
Jefferson TX-Hardin TX-Southern Jasper TX-Tyler TX-
319 PM CDT SUN AUG 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JEFFERSON...
SOUTHWESTERN TYLER...HARDIN AND SOUTHEASTERN JASPER COUNTIES UNTIL
400 PM CDT...

At 319 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles west of Votaw to near Sour Lake to 8
miles west of Stowell. Movement was northeast at 20 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Beaumont, Lumberton, Silsbee, Kountze, Sour Lake, Nome, Saratoga,
Hamshire, Evadale, Wildwood, Warren, Thicket, Bevil Oaks, China,
Caney Head, Votaw, Weiss Bluff, Honey Island, Batson and Fannett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3049 9454 3070 9458 3041 9391 3024 9401
      3024 9412 3022 9412 3020 9409 3015 9411
      3013 9408 2990 9422 2981 9435 2989 9436
      2989 9444 3011 9445 3011 9456 3016 9461
      3049 9473
TIME...MOT...LOC 2019Z 225DEG 19KT 3043 9483 3014 9448 2979 9452 

$$

Tingler

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Aug 6, 12:40 PM CDT, 2 hours 39 minutes earlier.

Area forecast discussion, Aug 6, 12:40 PM CDT, 2 hours 39 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1240 PM CDT Sun Aug 6 2017

.DISCUSSION...
Tweaked the pops/qpf/winds this afternoon using a blend of short
range models and current radar trends. Basically lowering rain
chances in most places in Acadiana and raising them for southeast
Texas and southwest Louisiana.

&&

.PREV DISCUSSION... /issued 1156 AM CDT Sun Aug 6 2017/

AVIATION...Periods of lower vis and ceilings can be expected
through the afternoon in scattered showers and storms, however
mostly VFR conditions are expected. Wind gusts of 35 kts may also
occur in some storms, but overall winds will remain in the 8 to
12kt range from the south to sw.

PREV DISCUSSION... /issued 623 AM CDT Sun Aug 6 2017/

AVIATION...
Areas of fog and low stratus have developed across central
LA and interior east TX this morning resulting in IFR/LIFR
conditions. KAEX will continue to see IFR conditions with TEMPO
LIFR for the next 1-2 hours before the fog begins to dissipate
shortly after sunrise. For coastal TAF sites, SCT low level clouds
and steadier showers can already be seen on IR satellite imagery.
Showers and thunderstorms are expected to develop slightly earlier
compared to the past several days with activity beginning to move
inland by mid-morning. Showers and thunderstorms will continue
through the afternoon before dissipating after sunset. Except for
in the immediate vicinity of showers and thunderstorms, VFR
conditions are expected to prevail today.

PREV DISCUSSION... /issued 307 AM CDT Sun Aug 6 2017/

DISCUSSION...

Short Term...Today through Monday
Skies have partially cleared overnight as yesterday evening's
thunderstorm activity diminished. Storms were enhanced during the
afternoon by short wave energy traversing in northwest flow aloft.
Overnight subsidence has prevailed. However...with next
approaching wave...short term models are forecasting the
development of showers and thunderstorms this morning near
Vermilion Bay and Acadiana area. Activity is forecasted to spread
inland during the afternoon. PWATs are 2 to 2.5 inches and LCH and
LIX soundings have virtually no CIN. Will maintain highest POPs
over eastern areas as mesoscale forcing should be more prevalent
there. Higher than normal rain coverage will continue Monday as a
near similar pattern prevails. Weak upper trough over the western
Gulf may further enhance activity. With higher than normal rain
chances...daytime high temperatures will be slightly below normal.

Long Term...Monday night through Saturday
Will maintain near to slightly above normal rain chances through
most of the week. Tropical wave over the central Caribbean is
forecasted to further strengthen and will likely maintain very deep
moisture over the area. Also GFS and ECMWF hint at a weak shear axis
over the northern Gulf. Will keep POPs in the 30-50 percent range
for most of the week. Will have slightly lower POPs for late in
the week as both models are forecasting a weak elongated
anticyclone over the Gulf coast states. Temperatures should be
near or slightly below normal.

Regarding the tropical wave over the Caribbean...NHC gives this
system an 80 percent chance of development.  A growing consensus of
models have this wave moving west northwest toward the Bay of
Campeche by late Tuesday. For now no significant impacts are
expected for our area.

MARINE...
Fairly benign marine conditions are expected for early in the week.
However...with potential development of tropical system over the
Caribbean...a modest increase in waves and potentially tides are
forecasted for the middle of the week. Conditions will be favorable
for late night and early morning coastal showers and isolated
storms through much of the week.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  92  75  89  73 /  50  20  70  40
LCH  90  78  89  76 /  50  20  50  20
LFT  89  76  89  75 /  50  20  60  20
BPT  90  78  89  77 /  50  30  50  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&

PUBLIC...15
Hazardous weather outlook, Aug 6, 4:40 AM CDT, 10 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
440 AM CDT Sun Aug 6 2017

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
070945-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
440 AM CDT Sun Aug 6 2017

This Hazardous Weather Outlook is for portions of central
Louisiana, south central Louisiana, southwest Louisiana, west
central Louisiana, and southeast Texas.

.DAY ONE...Today and Tonight
Showers and thunderstorms are expected to develop later this
morning into the afternoon hours as daytime heating and plentiful
moisture interacts with the seabreeze boundary. Some of the
stronger thunderstorms could produce locally heavy rainfall,
frequenting lightning and gusty winds. No severe weather is
expected.

.DAYS TWO THROUGH SEVEN...Monday through Saturday
Scattered to numerous showers and thunderstorms are forecasted
through much of the week. The environment will be favorable
locally heavy rain. Gusty winds and frequent lightning may also
accompany a few storms.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.

GMZ430-432-435-450-452-455-470-472-475-070945-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from  Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
440 AM CDT Sun Aug 6 2017

This Hazardous Weather Outlook is for portions of Gulf of Mexico.

.DAY ONE...Today and Tonight
Outside of thunderstorms during the late night and early morning
hours, no hazardous marine weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday
Outside of thunderstorms during the late night and early morning
hours, no hazardous marine weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.

In the hours before

Special weather statement, Aug 6, 10:45 AM CDT, 4 hours 34 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1045 AM CDT SUN AUG 6 2017

LAZ033-044-045-053-061615-
Iberia LA-Lafayette LA-St. Landry LA-Upper St. Martin LA-
1045 AM CDT SUN AUG 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN IBERIA...EASTERN
LAFAYETTE...NORTHWESTERN ST. MARTIN AND EASTERN ST. LANDRY PARISHES
UNTIL 1115 AM CDT...

At 1045 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Opelousas to near Jefferson Island. Movement
was northeast at 15 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Lafayette, New Iberia, Opelousas, Breaux Bridge, Carencro, St.
Martinville, Leonville, Arnaudville, Palmetto, Avery Island,
Broussard, Youngsville, Sunset, Port Barre, Henderson, Washington,
Grand Coteau, Loreauville, Cade and Cecilia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2984 9194 3000 9198 3003 9196 3005 9200
      3054 9213 3084 9188 3000 9166
TIME...MOT...LOC 1545Z 226DEG 15KT 3052 9207 2996 9192

Tingler
Special weather statement, Aug 6, 2:43 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
243 PM CDT SUN AUG 6 2017

TXZ201-062015-
Hardin TX-
243 PM CDT SUN AUG 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HARDIN COUNTY UNTIL 315
PM CDT...

At 242 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Kountze to near Bevil Oaks. Movement was
northeast at 15 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Beaumont, Lumberton, Silsbee, Kountze and Caney Head.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3053 9430 3053 9412 3048 9409 3041 9412
      3035 9408 3028 9412 3026 9411 3026 9410
      3024 9412 3022 9412 3020 9409 3019 9410
      3017 9413 3017 9417 3019 9418 3018 9419
      3019 9421 3017 9424 3017 9428 3039 9444
TIME...MOT...LOC 1942Z 221DEG 14KT 3038 9435 3019 9422

Tingler
Special weather statement, Aug 6, 3:19 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
319 PM CDT SUN AUG 6 2017

TXZ180-201-215-261-062100-
Jefferson TX-Hardin TX-Southern Jasper TX-Tyler TX-
319 PM CDT SUN AUG 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JEFFERSON...
SOUTHWESTERN TYLER...HARDIN AND SOUTHEASTERN JASPER COUNTIES UNTIL
400 PM CDT...

At 319 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles west of Votaw to near Sour Lake to 8
miles west of Stowell. Movement was northeast at 20 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Beaumont, Lumberton, Silsbee, Kountze, Sour Lake, Nome, Saratoga,
Hamshire, Evadale, Wildwood, Warren, Thicket, Bevil Oaks, China,
Caney Head, Votaw, Weiss Bluff, Honey Island, Batson and Fannett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3049 9454 3070 9458 3041 9391 3024 9401
      3024 9412 3022 9412 3020 9409 3015 9411
      3013 9408 2990 9422 2981 9435 2989 9436
      2989 9444 3011 9445 3011 9456 3016 9461
      3049 9473
TIME...MOT...LOC 2019Z 225DEG 19KT 3043 9483 3014 9448 2979 9452

Tingler

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 10:45 AM CDTSpecial Weather StatementLCHSaint Landry30 min
Aug 6, 4:28 PM CDTSpecial Weather StatementLCHVernon47 min
Aug 6, 5:17 PM CDTSpecial Weather StatementLCHCalcasieu, Cameron43 min
Aug 6, 5:58 PM CDTSpecial Weather StatementLCHAllen47 min
Aug 6, 2:43 PM CDTSpecial Weather StatementLCHHardin32 min
Aug 6, 3:38 PM CDTSpecial Weather StatementLCHJasper37 min
Aug 6, 4:36 PM CDTSpecial Weather StatementLCHJefferson, Orange39 min

Nearby

Special Weather Statements in Texas, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.